MAUDE Adverse Event Report: STRYKER TRAUMA KIEL REAMER SHAFT, MOD.TRINKLE BIXCUT Ø8.0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL REAMER SHAFT, MOD.TRINKLE BIXCUT Ø8.0X448 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02273000S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Facility stated bixcut reamer tip broke off from shaft.Reamer head was left in patient femur.Ball tip wire was not used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that reamer shaft, mod.Trinkle bixcut ø8.0x448 mm was alleged of issue (instruments - reamer - broken) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history and risk management file some of the possible causes of this failure are mechanical overstressing, ao joint damaged, handling failure etc.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
REAMER SHAFT, MOD.TRINKLE BIXCUT Ø8.0X448 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7671500
Report Number0009610622-2018-00291
Device Sequence Number2580932
Product Code LXH
UDI-Device Identifier04546540430199
UDI-Public04546540430199
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number02273000S
Device Lot NumberK06B029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight102